Jump to content
CrazyBoards.org

Lamictal (lamotrigine) + menstruation


Recommended Posts

I started taking Lamictal (I'm only up to 25 mg/day) a few weeks ago and never got a period last month. It's been about 7+ weeks since I had my last one.

Can Lamictal mess with your cycle? I tried doing a search on this here and couldn't find anything except someone said Lamictal might lower female hormones. Great, is this drug going to make me infertile or something? Damn, another thing to worry about.

By the way, 3 pregnancy tests came back negative so that's not it.

Link to comment
Share on other sites

Hi, blueangel...

I don't know the answer offhand to your Q. However, considering the relationship between Lamictal and female hormones, I wouldn't be surprised if it could do this. Hopefully, someone else here will come along with more info.

Are you taking oral contraceptive pills (OCP, the pill)?

Here is a lengthy thread on related matters: Lamictal and OCP - Options for birth control. I don't know if what you're asking is mentioned in this, but might be worth glancing through it.

I do know that the prescribing info from GSK (the maker of Lamictal) says: "Do not start or stop using birth control pills or other female hormonal products until you have consulted your healthcare provider. Also, tell your healthcare provider as soon as possible if you experience changes in your menstrual pattern (eg, breakthrough bleeding) while taking LAMICTAL and these medications."

So, you should call talk with your doc about this.

Not too long ago, GSK came out with a warning to doctors that women using the pill may need to use a backup contraceptive as well, or change their contraceptive method, since it is possible the pill is not as effective for women on Lamictal. Been trying to find my bookmark of this announcement but have come up with zilch. If I do find it, I'll post it here.

Hope you get some answers soon. Do talk with your doc. It is reassuring to know the pregnancy tests are negative.

Best,

revlow

Link to comment
Share on other sites

Thank you for all the information. . I had heard that about the Pill, but I'm not on any oral contraceptives. Maybe it's just stress that's made me miss it - but then again, I'm always stressed! I guess I can't do anything except hope it comes around again.

Link to comment
Share on other sites

You never know how meds will affect you.

In my case, I started Lamictal a couple of months ago, and I HAD a period for the first time in like a year (yes, I am 46, but my mother had me, her only child, at 44, so I really don't think I'm menopausal--I think the stress of my life just cut off my cycles.)

My analysis is that because Lamictal seems to be an EXCELLENT med for me psychologically (rash is another thing, but I'm trying to work through that) it relieved my anxiety enough that my system turned itself back on.

Of course, I may be wrong. Definitely ask your doctor. This is just my experience.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...